MAUDE Adverse Event Report: BOVIE MEDICAL CORP TELEFLEX; ENT BLADE ELECTRODE

BOVIE MEDICAL CORP TELEFLEX; ENT BLADE ELECTRODE
Catalog Number 809335
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer confirmed there was buildup of eschar on the device during the time of the event.Complaint confirmed from information received from customer.Root cause is user error in not removing flammable material from activation site.Per attached ifu: "fire hazard: the sparking and heating associated with electrosurgery can provide an ignition source.Observe fire precautions at all times: tissue buildup (eschar) on the tip of an active electrode poses a fire hazard, especially in oxygen enriched environments.With sufficient heating, eschar can become a glowing ember and pose a fire hazard both as an ignition source and as a fuel.Keep the electrode clean and free of all debris." this is the first complaint recorded for this occurrence.Based on the above information, no further actions are required and this can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or additional information pertinent to the investigation, a follow up report will be submitted.
 
Event or Problem Description
The customer alleged that while completed a left video assested thoracoscopy, left lower lobe completion lobectomy, mediastinal lymph node dissection the user was making an incision.Eschar remained on the tip of the electrode and when activated again, the eschar ignited for 2 seconds causing a flame.The surgeon put out the flame and stopped using the device.There was no harm to the user or patient.

Brand Name
TELEFLEX
Common Device Name
ENT BLADE ELECTRODE
Manufacturer (Section D)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key16463614
Report Number3007208013-2023-00009
Device Sequence Number12390834
Product Code GEI
UDI-Device Identifier24026704736076
UDI-Public24026704736076
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K942986
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Catalogue Number809335
Device Lot Number0421G
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2023
Initial Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown